Weaning off anxiety med


#1

I have been weaning off one of my anxiety meds with Drs. approval. Insomnia seems to be hardest side effect. Have been on the meds for 6 plus years.


#2

Im tapering off Klonopin myself. My body built up a dependency after years of using the med and the past couple of weeks have been rough. I seized this opportunity to quit drinking at the behest of my Dr. I look forward to the day that all of these withdrawal symptoms are behind me and I can go about the day with a clear head.


#3

Kava tea or tincture is a natural anti anxiety. I use to have the WORST insomnia until I starting killing the addiction from the inside out. :slight_smile:
For me, sleep has been the number One aid in recovering the sobriety I had in my youth. One year down, tomorrow to go!


#4

Thank you for the feedback. I used to run ultra marathons (50 mile and longer trail races). I started taking meds after I started driving a city bus in Toronto. It made me so numb but I hated the feeling of being “emotionless.” So Im leaving that job to do something else within that company. IMHO you shouldn’t need to take a pill to cope with work.


#5

I took ssri and snri medication for anxiety and panic attack for 10 years. With sobriety and slow enough tapering I managed to quit those last year. The final quitting after the lowest dose was a bit hard, but it was only temporary and now I can live without medication. I’m Happy about that. Hope you get to a Happy place with this :sunglasses:


#6

Right? These days there is a pill to help cope with everything except information overload


#7

I know what you’re talking about with klonopin. It has a long half life and is a bugger to get off of. Melatonin helped me with sleep. I rarely went anywhere because of anxiety, but when I got my dog. l things changed. Do you have pet? Instantaneously dropped my anxiety and blood pressure. I can now walk around the block without fearing a panic attack.


#8

Yes 2 amazing little Shit…soos.
I swear one of them has an anxiety disorder. He’s a rescue.


#9

I just wonder what mg, or equivalent measurement I should be looking for here on the mainland. I know we have so many faux supplements. I want to make sure I am buying something authentic. Do you have a home brand or buy in bulk?


#10

I weaned off Lexapro not too long ago. I hadn’t been taking it too long, so it was not bad. I really liked how the Lexapro evened me out and made me feel normal for me, but I didn’t like the idea of having to take it.

Keeo with your taper and you should be fine. Sleep is so important, keeping all caffeine sources to a minimum after 2pm helped me.


#11

If the meds you are weening off of are benzos, I highly suggest sticking with it. I took my prescribed amount for over 7 years and was fine. Then one day my tolerance shot through the roof and I was taking more and more. I had to be medically detoxed (rapidly) and it was hooooooorible!

The sleep will level out as the receptors in your brain recalibrate. I do massive “sleep hygiene”, no caffeine after 3 pm, have a relaxing routine for a few hours before bed. These things help so so so much.


#12

Did you suffer with brain fog and headaches? I just completed my 2nd week tapering off Klonopin and its been a bit gnarly. How long before your symptoms started to lessen?


#13

Oh hell yes I did. I was detoxed off of 8-10 mg of benzos (xanax and klonopin), so the brain fog lasted quite a while. Also was on 400 mg of Seroquel, which made the brain fog a lot worse. I’m still in the process of wheening off the seroquel. I never abused it so we are going the normal reduction route which takes a long ass time.

The headaches may be anxiety related. Or slight migraines caused by overall chemical changes in your brain.

When did you take the last klonopin?


#14

My heart cheers for you! I am a mental health nurse and we refuse to prescribe any type of benzos just for the reasons I am seeing on this thread. They are HIGHLY addictive and were only meant to be used short term but doctors screwed that one up also. I pray the side effects of weaning off goes smoothly.